Alert archive / Texas / Flash Flood Watches in 2016
Flash Flood Watch 5, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood watch at Apr 28, 2016, 4:08 PM CDT for 21 counties in Texas; 17 parishes in Louisiana; 9 counties in Arkansas. It took effect at Apr 29, 2016, 10:00 AM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2016, 4:08 PM CDT (21:08 UTC)
- In effect from
- Apr 29, 2016, 10:00 AM CDT
- Expired
- Apr 30, 2016, 7:11 PM CDT
- In force
- 33 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- None
All 47 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Apr 28, 4:00 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 28, 4:00 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 PM CDT THU APR 28 2016
.DISCUSSION...
OUR QUIET WEATHER TREND IS QUICKLY COMING TO AN END...AS SW FLOW
ALOFT OVERTAKES THE REGION AHEAD OF A STRONG UPPER LOW CURRENTLY
OVER NRN AZ. WARM FRONT CURRENTLY JUST TO THE S OF OUR REGION
WILL CONTINUE PUSHING NWD TONIGHT AND BEGIN INTERACTING WITH
PERTURBATIONS IN THE SW FLOW. THIS WILL BRING TSTMS TO PORTIONS OF
THE REGION...MAINLY ALONG AND NW OF A LUFKIN TX TO EL DORADO
AR LINE. A MARGINAL RISK FOR SEVERE TSTMS IS IN PLACE FOR THIS
GENERAL AREA...WITH A SLIGHT RISK IN PLACE FOR OUR FAR NWRN E TX
COUNTIES. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. IN ADDITION TO THE SEVERE THREAT IS A THREAT FOR HEAVY
RAINFALL AND FLASH FLOODING AS WE MOVE INTO FRIDAY MORNING. THE
WARM FRONT IS EXPECTED TO SET UP SOMEWHERE IN THE I-30
CORRIDOR...NEARLY PARALLEL TO THE UPPER FLOW...WHICH WILL PROVIDE
THE PERFECT SET-UP FOR TRAINING STORMS. HAVE DECIDED TO ISSUE A
FLASH FLOOD WATCH FOR THESE AREAS AS A RESULT.
AS THE UPPER LOW PUSHES INTO THE PLAINS FRIDAY AND AN ASSOCIATED
COLD FRONT APPROACHES...THE SEVERE WEATHER THREAT WILL EXPAND TO COVER
THE WRN TWO-THIRDS OF OUR REGION. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREATS...BUT AN ISOLD TORNADO OR TWO CANNOT
BE RULED OUT. IN ADDITION...DEEP- LAYER MOISTURE WILL BE SUCH
THAT THE STORMS ASSOCIATED WITH THE FRONT WILL BE EFFICIENT HEAVY
RAINFALL PRODUCERS. THIS MAY INTRODUCE A SECONDARY FLASH FLOOD
THREAT...AND ADDITIONS TO THE ONGOING WATCH MAY NEED TO BE MADE TO
BRING IT FURTHER S. WILL LEAVE THIS DECISION TO LATER SHIFTS AS
SOME UNCERTAINTY EXISTS WITH REGARD TO THE POSITION OF THE HEAVY
RAINFALL AXIS. MUCH OF THE RAINFALL LOOKS TO FALL LATE FRIDAY
INTO EARLY SATURDAY...ALTHOUGH THE FRONT WILL SLOW SOMEWHAT AS IT
MOVES INTO NRN LA/SRN AR AND CAUSE THE RAIN TO LINGER OVER THESE
AREAS THROUGH SUNDAY MORNING.
A VERY SHORT BREAK FROM PRECIP IS SET FOR LATE SUNDAY INTO
MONDAY...BUT ANOTHER TROF WILL BRING MORE RAINFALL TO THE REGION
MONDAY THROUGH TUESDAY. IT SHOULD BE NOTED...HOWEVER...THAT THERE
IS SIGNIFICANT DIVERGENCE IN THE MODELS ON THE TIMING OF THIS
FEATURE. HAVE KEPT POPS CONSERVATIVE AT THIS TIME...GIVING SOME
DEFERENCE TO BOTH THE GFS AND EURO SOLUTIONS. HOPEFULLY THIS WILL
BECOME CLEARER OVER THE COMING DAYS.
TEMPS WILL CONTINUE TO RUN ABOVE NORMAL THROUGH THE WEEKEND...BUT
A COOL DOWN TO BELOW-NORMAL IS EXPECTED IN THE WAKE OF THE COLD
FRONT FOR MONDAY THROUGH THE END OF THE PD. /12/
&&
.PREV DISCUSSION... /ISSUED 119 PM CDT THU APR 28 2016/
AVIATION...
FOR THE ARKLATEX...NOW STATIONARY FRONT WELL N OF I-10. SKC HERE W/
NE SFC WINDS 5-10 KTS OVER LA/SE RETURN FLOW OVER E TX. KSHV VAD
IS SHOWING SE FLOW 10KTS 2-5KFT...THEN VARIABLE TO AN INVERSION AT
10KFT WHERE SW FLOW 30-50KTS ALOFT EXTENDS ON UP. AN APPROACHING
UPPER STORM OVER AZ IS MOVG E WILL TRANSPORT SEVERAL SHORT WAVES
OVERHEAD AS MOISTURE PILES IN OFF E PAC/GULF. THE INITIATION OF
CONVECTION WELL AFTER SUNSET WILL BE ALONG/OVER THE RETURNING WARM
FRONT 29/03-09Z. SCT/NUM TSTMS WILL BE IN/OUT IN WAVES UNTIL THE
NEXT FROPA 01/06-12Z. VFR POSSIBLE LATE SAT PRE FRONT AND THEN FOR
ALL SUNDAY WITH SFC N WINDS 5-10KTS AND N/NW 10-15KTS UP TO 10KFT.
/24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 84 68 83 / 30 70 80 60
MLU 68 84 70 81 / 30 70 60 70
DEQ 63 76 66 81 / 60 80 80 50
TXK 65 79 68 82 / 60 80 80 60
ELD 66 80 68 80 / 30 80 70 70
TYR 69 84 68 83 / 50 70 80 60
GGG 70 84 69 83 / 40 70 80 60
LFK 71 87 70 83 / 30 40 80 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH SATURDAY MORNING
FOR ARZ050-051-059>061-070.
LA...NONE.
OK...FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH SATURDAY MORNING
FOR OKZ077.
TX...FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH SATURDAY MORNING
FOR TXZ096-097.
&&
12Hazardous weather outlook, Apr 28, 11:39 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1139 AM CDT THU APR 28 2016 ARZ050-051-059>061-070>072-LAZ001>004-010>012-017-018-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-RED RIVER- BIENVILLE-SABINE-NATCHITOCHES-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1139 AM CDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE LATE TONIGHT AS A WARM FRONT LIFTS NORTHWARD INTO THE REGION. A FEW OF THE STORMS COULD BECOME SEVERE...ESPECIALLY ACROSS AREAS OF NORTHEAST TEXAS...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE DURING FRIDAY...AND A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. THE PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...AND AN ISOLATED TORNADO OR TWO. IN ADDITION... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE WEEKEND INTO NEXT WORK WEEK...WHICH COULD LEAD TO A FLASH FLOODING THREAT. WIDESPREAD RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE EXPECTED...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. ARZ073-LAZ005-006-013-014-019>022-291645- UNION-LINCOLN-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE- 1139 AM CDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE LATE TONIGHT AS A WARM FRONT LIFTS NORTHWARD INTO THE REGION. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE DURING FRIDAY...AND A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. THE PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...AND AN ISOLATED TORNADO OR TWO. IN ADDITION... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE WEEKEND INTO NEXT WORK WEEK...WHICH COULD LEAD TO A FLASH FLOODING THREAT. WIDESPREAD RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE EXPECTED...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL MOST LIKELY NOT BE NEEDED THROUGH TONIGHT. 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 6:51 PM CDT | River Flood Warning | SHV | Bowie, Red River | 5 days |
Nearby
Flash Flood Watches in Texas, 2016Flash Flood Watches in Louisiana, 2016Flash Flood Watches in Arkansas, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.